I just starting on buspirone. Is it normal to feel a little tired and nauseous when you first start?
Question posted by Fveino on 5 Oct 2021
Last updated on 5 October 2021 by WildcatVet
Yes, these side effects affect about 1-10% of users when first starting the medication. They generally resolve within days to a week or so.
As far as the nausea you can ask your pharmacist to recommend an OTC product that won't interact with the buspirone. Also try eating small meals/snacks that are very bland like yogurt, soda crackers, peppermint or ginger tea.
Are you taking it once or twice a day and in the morning or evening? If morning, try taking it at night so you sleep through the drowsiness/fatigue.
Best regards and I hope buspirone helps you as it does me.
That’s a good question. I never had nausea, but I still battle some tiredness after my doses. I do know that one of my main anxiety symptoms is I get nauseous when I’m nervous. It could be a case of your anxiety being high, and not the medication. We are all different. If it doesn’t get better after a week, I would follow up with the prescriber for a conversation. I hope this helps, good luck to you!
- Buspirone uses and safety info
- Buspirone information for Healthcare Professionals (includes dosage details)
- Side effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.